MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. BML HANDLE V

AOMORI OLYMPUS CO., LTD. BML HANDLE V
Model Number MAJ-441
Medical Device Problem Codes Problem with Sterilization (1596); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegations were confirmed.The device evaluation found the stopper and the wire joint release button were stuck.During reprocessing, ultrasonic cleaning was used and did not use autoclave sterilization.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, during preparation for use, the lock on the front of the bml handle v did not engage.The device was replaced with a similar device and the procedure was completed.The customer also reported that during reprocessing, ultrasonic cleaning was used and did not use autoclave sterilization.There were no reports of patient harm.
 
Additional Manufacturer Narrative
H4: based on the 3 digit lot#, the device was manufactured in june 2021 this report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause of the facility not performing autoclave sterilization on the lithotriptor handle could not be determined, however, the issue was likely due to the user's incorrect understanding of the cleaning, disinfection, sterilization (cds) process.The event may be detected/prevented by following the instructions for use which state: rk0402 edition no.03 - never use excessive force to operate the instrument.This could damage the instrument - do not operate any parts with excessive force.This may lead to damage to the product.- this instrument is compatible with 2.0 ¿ 3.5% glutaraldehyde solution.However, routine biological monitoring is not feasible with glutaraldehyde and, therefore, it should not be used to sterilize reusable medical devices that are compatible with other methods of sterilization that can be biologically monitored, such as steam sterilization.- although this product is resistant to 2-3.5% glutaral preparations, we recommend autoclaving (high-pressure steam sterilization) so that the sterilization effect can be confirmed on a daily basis using biological indicators.- place the sealed packages containing the instrument in the autoclave and sterilize in accordance with the conditions listed below.For details on operation of the autoclave, refer to the instruction manual for the autoclave or other manufacturer instructions.- after placing the sterilized pack containing this product into the autoclave device, autoclave it under the following conditions.Other conditions should follow various cleaning and sterilization guidelines and manufacturer's instructions.Olympus will continue to monitor field performance for this device.

Brand Name
BML HANDLE V
Common Device Name
HANDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18000912
Report Number9614641-2023-01584
Device Sequence Number7637873
Product Code LQC
UDI-Device Identifier04953170218446
UDI-Public04953170218446
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K903529
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-441
Device Lot Number16K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer11/13/2023
Initial Report FDA Received Date10/25/2023
Supplement Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown